Alert archive / Montana / Wind Chill Advisories in 2011
Wind Chill Advisory 21, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Mar 4, 2011, 3:58 PM MST for Valley County, Montana. It took effect at Mar 5, 2011, 6:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2011, 3:58 PM MST (22:58 UTC)
- In effect from
- Mar 5, 2011, 6:00 AM MST
- Expired
- Mar 5, 2011, 9:29 AM MST
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
County Valley County, MT
The radar
The Glasgow radar (KGGW), 18 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WWUS45 KGGW 042258 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 358 PM MST FRI MAR 4 2011 MTZ017-051100- /O.NEW.KGGW.WC.Y.0021.110305T1300Z-110305T1900Z/ CENTRAL AND SOUTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...FRAZER 358 PM MST FRI MAR 4 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON MST SATURDAY. * WIND CHILL VALUES: 20 TO 25 BELOW. * TIMING: SATURDAY MORNING. * OTHER IMPACTS: SOME DRIFTING SNOW MAY OCCUR IN PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
2 follow-up statements
453 WWUS45 KGGW 051040 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 340 AM MST SAT MAR 5 2011 MTZ017-051900- /O.CON.KGGW.WC.Y.0021.110305T1300Z-110305T1900Z/ CENTRAL AND SOUTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...FRAZER 340 AM MST SAT MAR 5 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * WIND CHILL VALUES: 20 TO 25 BELOW. * TIMING: SATURDAY MORNING. * WINDS: EAST 10 TO 20 MPH * OTHER IMPACTS: DRIFTING SNOW WILL OCCUR IN OVER OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. && $$
901 WWUS45 KGGW 051629 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 929 AM MST SAT MAR 5 2011 MTZ017-051730- /O.CAN.KGGW.WC.Y.0021.000000T0000Z-110305T1900Z/ CENTRAL AND SOUTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...FRAZER 929 AM MST SAT MAR 5 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES IN CENTRAL AND SOUTHERN VALLEY COUNTY HAVE WARMED TO THE POINT THE WIND CHILL ADVISORY IS NO LONGER NEEDED. THAT BEING SAID...WIND CHILL VALUES IN THE NEGATIVE TEENS CAN BE EXPECTED THROUGH THE REMAINDER OF THE MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 2:47 PM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 4, 2:47 PM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 247 PM MST FRI MAR 4 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... ACTIVE PATTERN CONTINUES THROUGH THIS PERIOD WITH ONE SYSTEM DEPARTING THE AREA THIS EVENING WHILE ANOTHER ONE SCOOTS ACROSS SATURDAY NIGHT. THE FIRST SYSTEM IS INDICATED BY A SURFACE LOW THAT IS MOVING EAST THROUGH SOUTH-CENTRAL MONTANA. ARCTIC AIR WILL THEN FOLLOW WITH THE FRONT PUSHING SOUTH OF THE AREA TONIGHT. ANOTHER FAST MOVING SYSTEM THEN SPREADS MOISTURE BACK OVER THE ARCTIC SATURDAY/SATURDAY NIGHT. AGAIN LIGHT AMOUNTS ARE EXPECTED SO MADE SMALL ADJUSTMENTS TO QPF. BUT MODELS SEEM TO BE IN AGREEMENT WITH MOISTURE SO BROUGHT POPS UP INTO THE LIKELY TERRITORY. 12Z NAM THE WETTEST MODEL AND DOES SEEM A BIT OVERDONE AND SLOW SO LEANED MORE WITH THE GFS SOLUTION. ON SUNDAY...WEAK UPPER RIDGE OVER THE PACIFIC NW BEGINS TO FLATTEN AND ARCTIC AIRMASS BECOMES REESTABLISHED. MOISTURE AND WEAK UPSLOPE IN LOW LEVEL EASTERLY FLOW SHOULD ALLOW FOR SCATTERED FLURRIES MOST AREAS. IT SURE WON/T FEEL LIKE MARCH AS TEMPS WILL BE ABOUT 25 DEGREES BELOW NORMAL AND WIND CHILLS LIKELY TO BE BELOW ZERO. TEMPERATURES WILL CONTINUE TO BE TRICKY ESPECIALLY IN THE NORTHERN AND EASTERN ZONES WHERE LATELY THE MODELS HAVE BEEN TOO WARM WITH DAYTIME HIGHS. WITH EASTERLY FLOW AT THE SURFACE ON BOTH SATURDAY AND SUNDAY...THIS WILL AND WENT BELOW GUIDANCE IN THESE LOCATIONS. JAMBA .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... TO START WITH...ASIDE FROM THE ZONAL FLOW ALOFT OVER THE CONUS...ONLY BRIEF AND SUBTLE EMBEDDED SHORT WAVE TROUGHS WILL AFFECT THE NORTHER ROCKIES SUNDAY NIGHT THROUGH MONDAY. THEN...MONDAY AFTERNOON THROUGH WEDNESDAY...THE GULF OF ALASKA UPPER LOW DROPS A STRONG UPPER TROUGH AND UPPER LOW CENTER QUICKLY SOUTHEASTWARD TO SPREAD ACROSS THE CENTRAL PORTION OF THE CONUS. THIS WILL MAINLY SWEEP FAR ENOUGH SOUTH TO MISS NORTHEAST MONTANA. WE WILL BE PARTIALLY AFFECTED BY THE LESS AMPLIFIED ASSOCIATED UPPER TROUGH...BUT THE GENERAL WEATHER PATTERN FOR OUR CWA WILL CONTINUE TO BE INFLUENCED PRIMARILY BY THE NORTHERN STREAM. EVEN THOUGH MONDAY THROUGH TUESDAY WILL BRING THE BEST CHANCE FOR PRECIPITATION WITH THE STRONG MID LATITUDE SYSTEM...MOST OF THAT WILL BE CONFINED TO OUR SOUTHERN ZONES BEFORE COMPLETELY CLEARING OUT TUESDAY NIGHT THROUGH THURSDAY AS UPPER RIDGING TRIES TO BUILD INTO THE REGION FROM THE WEST FOR A FEW DAYS. TOWARD THE END OF THE EXTENDED FORECAST PERIOD...DETAILS BECOME MIXED UP...ESPECIALLY WITH WINDS. MODEL SOLUTIONS ALSO SHOWING SOME OVERALL DISCREPANCIES IN THE UPPER LEVEL FLOW REGIME. WOULD THEREFORE ASSIGN A LOWER THAN AVERAGE CONFIDENCE TO THE LATTER PORTION OF THE EXTENDED FORECAST PERIOD. BMICKELSON PREVIOUS LONG TERM DISCUSSION...A LARGE AND STRONG COLD-CORE UPPER LOW COMPLEX OVER N CANADA WILL BE THE LARGE-SCALE CONTROLLING FACTOR IN OUR WEATHER. THIS WILL KEEP TEMPS BELOW NORMAL...FEEDING A FREQUENT SUPPLY OF ARCTIC AIR INTO NE MT...BUT NOT EVERY DAY WILL BE VERY COLD THOUGH. THE MOST SIGNIFICANT WEATHER SYSTEM MOVES TO OUR S SUN NIGHT AND MON. THE MAIN THREAT OF SNOW FROM THIS THEREFORE WILL BE IN OUR S ZONES. OTHERWISE...NO SIGNIFICANT SYSTEMS...SO GENERALLY DRY WEATHER DURING THE LONG-TERM. UPPER RIDGING TO OUR W DOES MOVE CLOSER TO OUR AREA...WHICH DOES FORCE A LITTLE WARMING LATER IN THE PERIOD. MODELS DISAGREE ON A WEAK SHORTWAVE FROM THE NW MOVING THRU THE AREA WED. LAST FEW GFS RUNS BARELY SHOW IT...WITH VERY LITTLE WARMING. OTHER MODELS ARE A BIT STRONGER AND BRING WARMING TO OUR AREA WED WITH IT. GFS ENSEMBLES INDICATE THIS A POSSIBILITY. THINK THERE WILL BE SOME WARMING...SO GOING MORE OF A MIDDLE GROUND OF MODEST WARMING. ALL MODELS THOUGH LOOK DRY WITH IT. ANOTHER STRONGER SHORTWAVE FROM THE W BREAKS DOWN THE RIDGE FRI...BUT MODELS INDICATE MOST PRECIP OVER CANADA WITH THE SURFACE LOW CENTER MOVING DIRECTLY THRU NE MT. THIS PROBABLY BRINGING SHORT-LIVED WARMING ALSO...BUT THEN ARCTIC AIR QUICKLY BACK INTO THE AREA. SIMONSEN && .AVIATION... VFR CONDITIONS WILL QUICKLY WORSEN TO MVFR AS SNOW SHOWERS INCREASE ACROSS THE AREA FROM WEST TO EAST DURING THE MID DAY HORUS. FOR KGGW AND KOLF...CURRENT VICINITY SCATTERED SNOW SHOWERS ARE EXPECTED TO BECOME MORE INTENSE AND LOWER FLIGHT CONDITIONS TO IFR AND BORDERLINE LIFR SOMETIME AFTER 19Z OR 20Z. EXPECT VFR CONDITIONS TO RETURN SOMETIME AFTER 06Z LATE TONIGHT WITH CLEARING SKIES. FOR KSDY AND KGDV...VFR CONDITIONS WILL BECOME MVFR AS SCATTERED SNOW SHOWERS APPROACH THE NORTH DAKOTA BORDER AROUND 22Z. IFR CONDITIONS WILL BE POSSIBLE WITH THE HEAVIER SNOW SHOWERS AROUND 00Z. VFR CONDITIONS ARE EXPECTED TO RETURN SOMETIME AFTER 09Z EARLY SATURDAY MORNING WITH CLEARING SKIES. THERE WILL BE A WIND SHIFT TO ACCOMPANY THE SNOW AND BEHIND IT FROM THE NORTH...BUT AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW 15 MPH. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 AM TO NOON MST SATURDAY FOR CENTRAL AND SOUTHERN VALLEY. && WEATHER.GOV/GLASGOW
Nearby
Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.